MAUDE Adverse Event Report: COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G31526
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The following additional information has been requested; where is the stent with this device? can it be returned? this complaint will be updated once this information is received.Lab evaluation: 1 x fs-oa-8.5 device of lot #c1357302 was returned to cirl for evaluation.Upon evaluation, the guiding catheter was broken in 3 locations and it was necked along the stylet.The ide port was also stretched.The stent was not present upon return.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However the most likely root cause could be due to the fact that the wire guide may have been left in place while the guiding catheter was being withdrawn through the stent.This is a user error situation.Ifu review: it may be noted that according to the instructions for use, ifu0096-0, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per step 9 of the ifu "retract wire guide until it exits guiding catheter at ide port.¿ fqc/ prd review: prior to distribution, all usi devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Document review: a review of the manufacturing records for the fs-oa device of lot c1357302 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1357302; upon review of complaints this failure mode has not occurred previously with this lot # c1357302.Summary: this complaint is confirmed as user error based on customer testimony and based on evaluation of the returned device as it was found to be damaged.
 
Event or Problem Description
The guiding catheter was easily withdrawn until they couldn¿t pull anymore; dr said it was a real difficult case (duodenoscope very twisted and in long scope position) but the nurse said that it was cause because the wire guide was left in ide port.Patient not injured."as per complaint form": stent couldn't be deployed, guiding catheter not moving.Working in a difficult position (duodenum) and in long scope position; difficulties to push the stent into papillae and tumour.Dr asked to pull "guiding catheter" but it was very difficult so dr.Got nervous and asked to pull as hard as possible; nevertheless nurse guessed the wire guide was still in ide port.
 
Event or Problem Description
The guiding catheter was easily withdrawn until they could not pull anymore; dr said it was a real difficult case (duodenoscope very twisted and in long scope position) but the nurse said that it was cause because the wire guide was left in ide port.Patient not injured; "as per complaint form": stent could not be deployed, guiding catheter not moving.Working in a difficult position (duodenum) and in long scope position; difficulties to push the stent into papillae and tumour.Dr asked to pull "guiding catheter" but it was very difficult so dr.Got nervous and asked to pull as hard as possible; nevertheless nurse guessed the wire guide was still in ide port.Follow up report is being submitted due to additional information received on location of stent.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue "the guiding catheter was easily withdrawn until they couldn¿t pull anymore; dr said it was a real difficult case (duodenoscope very twisted and in long scope position) but the nurse said that it was cause because the wire guide was left in ide port.Patient not injured."as per complaint form": stent couldn't be deployed, guiding catheter not moving.Working in a difficult position (duodenum) and in long scope position; difficulties to push the stent into papillae and tumour.Dr asked to pull "guiding catheter" but it was very difficult so dr.Got nervous and asked to pull as hard as possible; nevertheless nurse guessed the wire guide was still in ide port." additional information 06 march 2018; where is the stent with this device? "they finally left the stent in place.As it is explained in the.Pdf complaint form: the nurse noticed the wire guide was not extracted from the ide port, so when the nurse noticed that she pulled the wire guide so the stent was finally implanted." can it be returned? "product will be send tomorrow.There were two units but im only returning one, the second unit was a virus c and doctor did not want me to take it out of the xray room." additional information 15 march 2018; the customer mentions 2 units below.Is there another complaint device? what is the second one? "sorry, but i dont really understand what you are asking me; you said: "the customer mentions 2 units below.Is there another complaint device? what is the second one?" i never said 2 units, if you read the first e-mail of all this raw, the complaints says 1 unit , as it is in the.Pdf complaint form mail attached." lab evaluation: 1 x fs-oa-8.5 device of lot #c1357302 was returned to cirl for evaluation.A lab evaluation was held on 22 feb 2018.Upon evaluation, the guiding catheter was broken in 3 locations and it was necked along the stylet.The ide port was also stretched.The stent was not present upon return.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However the most likely root cause could be due to the fact that the wire guide may have been left in place while the guiding catheter was being withdrawn through the stent (as referenced in customer testimony).This is a user error situation.Ifu review: it may be noted that according to the instructions for use, ifu0096-0, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per step 9 of the ifu "retract wire guide until it exits guiding catheter at ide port.¿ fqc/ prd review: prior to distribution, all usi devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: the fs-oa device of lot number c1357302, contains the component rmn 15-121| tubing: trt-5 gray 210cm (15290) of qc lot #283819.A review of the qc lot #283819 determined that this is a ship to stock item supplied by zeus ireland and has been accepted into cirl.A review of the manufacturing records for the fs-oa device of lot c1357302 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot #; upon review of complaints this failure mode has not occurred previously with this lot #.Summary: this complaint is confirmed as user error based on customer testimony and based on evaluation of the returned device as it was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue "the guiding catheter was easily withdrawn until they couldn¿t pull anymore; dr said it was a real difficult case (duodenoscope very twisted and in long scope position) but the nurse said that it was cause because the wire guide was left in ide port.Patient not injured."as per complaint form": stent couldn't be deployed, guiding catheter not moving.Working in a difficult position (duodenum) and in long scope position; difficulties to push the stent into papillae and tumour.Dr asked to pull "guiding catheter" but it was very difficult so dr.Got nervous and asked to pull as hard as possible; nevertheless nurse guessed the wire guide was still in ide port." additional information 06 march 2018; where is the stent with this device? "? they finally left the stent in place.As it is explained in the.Pdf complaint form: the nurse noticed the wire guide was not extracted from the ide port, so when the nurse noticed that she pulled the wire guide so the stent was finally implanted." can it be returned? "product will be send tomorrow.There were two units but im only returning one, the second unit was a virus c and doctor didn¿t want me to take it out of the xray room." additional information 15 march 2018; the customer mentions 2 units below.Is there another complaint device? what is the second one? "sorry, but i don¿t really understand what you are asking me; you said: "the customer mentions 2 units below.Is there another complaint device? what is the second one?" i never said 2 untis, if you read the first e-mail of all this raw, the complaints says 1 unit , as it is in the.Pdf complaint form mail attached." lab evaluation: 1 x fs-oa-8.5 device of lot #c1357302 was returned to cirl for evaluation.A lab evaluation was held on 22 feb 2018.Upon evaluation, the guiding catheter was broken in 3 locations and it was necked along the stylet.The ide port was also stretched.The stent was not present upon return.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However the most likely root cause could be due to the fact that the wire guide may have been left in place while the guiding catheter was being withdrawn through the stent (as referenced in customer testimony).This is a user error situation.Ifu review: it may be noted that according to the instructions for use, ifu0096-0, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per step 9 of the ifu "retract wire guide until it exits guiding catheter at ide port.¿ fqc/ prd review: prior to distribution, all usi devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: the fs-oa device of lot number c1357302, contains the component rmn 15-121| tubing: trt-5 gray 210cm (15290) of qc lot #283819.A review of the qc lot #283819 determined that this is a ship to stock item supplied by zeus ireland and has been accepted into cirl.A review of the manufacturing records for the fs-oa device of lot c1357302 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot #; upon review of complaints this failure mode has not occurred previously with this lot #.Summary: this complaint is confirmed as user error based on customer testimony and based on evaluation of the returned device as it was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7319705
Report Number3001845648-2018-00108
Device Sequence Number152138
Product Code FGE
UDI-Device Identifier00827002315266
UDI-Public(01)00827002315266(17)200517(10)C1357302
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31526
Device Catalogue NumberFS-OA-8.5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1